Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Global stability for an SEIR epidemiological model with varying infectivity and infinite delay

1. Department of Mathematics, Wilfrid Laurier University, Waterloo, Ontario

A recent paper (Math. Biosci. and Eng. (2008) 5:389-402) presented an SEIR model using an infinite delay to account for varying infectivity. The analysis in that paper did not resolve the global dynamics for R0 >1. Here, we show that the endemic equilibrium is globally stable for R0 >1. The proof uses a Lyapunov functional that includes an integral over all previous states.
  Article Metrics

Keywords Lyapunov functional.; infinite delay; global stability

Citation: C. Connell McCluskey. Global stability for an SEIR epidemiological model with varying infectivity and infinite delay. Mathematical Biosciences and Engineering, 2009, 6(3): 603-610. doi: 10.3934/mbe.2009.6.603


This article has been cited by

  • 1. Xia Wang, Yuefen Chen, Shengqiang Liu, Xinyu Song, A class of delayed virus dynamics models with multiple target cells, Computational and Applied Mathematics, 2013, 32, 2, 211, 10.1007/s40314-013-0004-z
  • 2. Gang Huang, Jinliang Wang, Jian Zu, Global dynamics of multi-group dengue disease model with latency distributions, Mathematical Methods in the Applied Sciences, 2015, 38, 13, 2703, 10.1002/mma.3252
  • 3. Lianwen Wang, Zhijun Liu, Xingan Zhang, Global dynamics of an SVEIR epidemic model with distributed delay and nonlinear incidence, Applied Mathematics and Computation, 2016, 284, 47, 10.1016/j.amc.2016.02.058
  • 4. Zhisheng Shuai, Joseph H. Tien, P. van den Driessche, Cholera Models with Hyperinfectivity and Temporary Immunity, Bulletin of Mathematical Biology, 2012, 74, 10, 2423, 10.1007/s11538-012-9759-4
  • 5. Gang Huang, Anping Liu, A note on global stability for a heroin epidemic model with distributed delay, Applied Mathematics Letters, 2013, 26, 7, 687, 10.1016/j.aml.2013.01.010
  • 6. Shengqiang Liu, Yasuhiro Takeuchi, Gang Huang, Jinliang Wang, Sveir epidemiological model with varying infectivity and distributed delays, Mathematical Biosciences and Engineering, 2011, 8, 3, 875, 10.3934/mbe.2011.8.875
  • 7. Xiulan Lai, Xingfu Zou, Modeling HIV-1 Virus Dynamics with Both Virus-to-Cell Infection and Cell-to-Cell Transmission, SIAM Journal on Applied Mathematics, 2014, 74, 3, 898, 10.1137/130930145
  • 8. Yoji Otani, Tsuyoshi Kajiwara, Toru Sasaki, Lyapunov functionals for multistrain models with infinite delay, Discrete and Continuous Dynamical Systems - Series B, 2016, 22, 2, 507, 10.3934/dcdsb.2017025
  • 9. Hongying Shu, Yuming Chen, Lin Wang, Impacts of the Cell-Free and Cell-to-Cell Infection Modes on Viral Dynamics, Journal of Dynamics and Differential Equations, 2017, 10.1007/s10884-017-9622-2
  • 10. Xichao Duan, Sanling Yuan, Zhipeng Qiu, Junling Ma, Global stability of an SVEIR epidemic model with ages of vaccination and latency, Computers & Mathematics with Applications, 2014, 68, 3, 288, 10.1016/j.camwa.2014.06.002
  • 11. C. Connell McCluskey, Global stability for an SIR epidemic model with delay and nonlinear incidence, Nonlinear Analysis: Real World Applications, 2010, 11, 4, 3106, 10.1016/j.nonrwa.2009.11.005
  • 12. Haitao Song, Shengqiang Liu, Weihua Jiang, Global dynamics of a multistage SIR model with distributed delays and nonlinear incidence rate, Mathematical Methods in the Applied Sciences, 2016, 10.1002/mma.4130
  • 13. Mingwang Shen, Yanni Xiao, Global Stability of a Multi-group SVEIR Epidemiological Model with the Vaccination Age and Infection Age, Acta Applicandae Mathematicae, 2016, 144, 1, 137, 10.1007/s10440-016-0044-7
  • 14. Kasia A. Pawelek, Shengqiang Liu, Faranak Pahlevani, Libin Rong, A model of HIV-1 infection with two time delays: Mathematical analysis and comparison with patient data, Mathematical Biosciences, 2012, 235, 1, 98, 10.1016/j.mbs.2011.11.002
  • 15. Paul Georgescu, Hong Zhang, Daniel Maxin, The global stability of coexisting equilibria for three models of mutualism, Mathematical Biosciences and Engineering, 2015, 13, 1, 101, 10.3934/mbe.2016.13.101
  • 16. Shifei Wang, Dingyu Zou, Global stability of in-host viral models with humoral immunity and intracellular delays, Applied Mathematical Modelling, 2012, 36, 3, 1313, 10.1016/j.apm.2011.07.086
  • 17. Paul Georgescu, Hong Zhang, A Lyapunov functional for a SIRI model with nonlinear incidence of infection and relapse, Applied Mathematics and Computation, 2013, 219, 16, 8496, 10.1016/j.amc.2013.02.044
  • 18. Haitao Song, Weihua Jiang, Shengqiang Liu, Global dynamics of two heterogeneous SIR models with nonlinear incidence and delays, International Journal of Biomathematics, 2016, 09, 03, 1650046, 10.1142/S1793524516500467
  • 19. Lili Liu, Xianning Liu, Jinliang Wang, Threshold dynamics of a delayed multi-group heroin epidemic model in heterogeneous populations, Discrete and Continuous Dynamical Systems - Series B, 2016, 21, 8, 2615, 10.3934/dcdsb.2016064
  • 20. Lei Wang, Zhidong Teng, Long Zhang, Global Behaviors of a Class of Discrete SIRS Epidemic Models with Nonlinear Incidence Rate, Abstract and Applied Analysis, 2014, 2014, 1, 10.1155/2014/249623
  • 21. Shengqiang Liu, Xinxin Wang, Lin Wang, Haitao Song, Competitive Exclusion in Delayed Chemostat Models with Differential Removal Rates, SIAM Journal on Applied Mathematics, 2014, 74, 3, 634, 10.1137/130921386
  • 22. Xinxin Wang, Shengqiang Liu, An epidemic model with different distributed latencies and nonlinear incidence rate, Applied Mathematics and Computation, 2014, 241, 259, 10.1016/j.amc.2014.05.032
  • 23. Suxia Zhang, Hongbin Guo, Global analysis of age-structured multi-stage epidemic models for infectious diseases, Applied Mathematics and Computation, 2018, 337, 214, 10.1016/j.amc.2018.05.020
  • 24. Andrei Korobeinikov, Andrey V. Melnik, Lyapunov functions and global stability for SIR and SEIR models with age-dependent susceptibility, Mathematical Biosciences and Engineering, 2013, 10, 2, 369, 10.3934/mbe.2013.10.369
  • 25. Marco Ferrante, Elisabetta Ferraris, Carles Rovira, On a stochastic epidemic SEIHR model and its diffusion approximation, TEST, 2016, 25, 3, 482, 10.1007/s11749-015-0465-z
  • 26. Rui Xu, Global stability of an HIV-1 infection model with saturation infection and intracellular delay, Journal of Mathematical Analysis and Applications, 2011, 375, 1, 75, 10.1016/j.jmaa.2010.08.055
  • 27. Gang Huang, Yasuhiro Takeuchi, Wanbiao Ma, Lyapunov Functionals for Delay Differential Equations Model of Viral Infections, SIAM Journal on Applied Mathematics, 2010, 70, 7, 2693, 10.1137/090780821
  • 28. Haitao Song, Shengqiang Liu, Weihua Jiang, Jinliang Wang, Global stability and periodic oscillations for an SIV infection model with immune response and intracellular delays, Applied Mathematical Modelling, 2014, 38, 24, 6108, 10.1016/j.apm.2014.05.017
  • 29. Jinliang Wang, Shengqiang Liu, The stability analysis of a general viral infection model with distributed delays and multi-staged infected progression, Communications in Nonlinear Science and Numerical Simulation, 2015, 20, 1, 263, 10.1016/j.cnsns.2014.04.027
  • 30. Xinzhi Liu, Peter Stechlinski, , Infectious Disease Modeling, 2017, Chapter 4, 83, 10.1007/978-3-319-53208-0_4
  • 31. Michael Y. Li, Hongying Shu, Global Dynamics of an In-host Viral Model with Intracellular Delay, Bulletin of Mathematical Biology, 2010, 72, 6, 1492, 10.1007/s11538-010-9503-x
  • 32. Pierre Magal, Connell McCluskey, Two-Group Infection Age Model Including an Application to Nosocomial Infection, SIAM Journal on Applied Mathematics, 2013, 73, 2, 1058, 10.1137/120882056
  • 33. Li-Ming Cai, Bao-Zhu Guo, Xue-Zhi Li, Global stability for a delayed HIV-1 infection model with nonlinear incidence of infection, Applied Mathematics and Computation, 2012, 219, 2, 617, 10.1016/j.amc.2012.06.051
  • 34. Horst R. Thieme, Hal L. Smith, Chemostats and epidemics: Competition for nutrients/hosts, Mathematical Biosciences and Engineering, 2013, 10, 5/6, 1635, 10.3934/mbe.2013.10.1635
  • 35. Chuncheng Wang, Dejun Fan, Ling Xia, Xiaoyu Yi, Global stability for a multi-group SVIR model with age of vaccination, International Journal of Biomathematics, 2018, 1850068, 10.1142/S1793524518500687
  • 36. Gang Huang, Yasuhiro Takeuchi, Wanbiao Ma, Daijun Wei, Global Stability for Delay SIR and SEIR Epidemic Models with Nonlinear Incidence Rate, Bulletin of Mathematical Biology, 2010, 72, 5, 1192, 10.1007/s11538-009-9487-6
  • 37. Michael Y. Li, Hongying Shu, Impact of Intracellular Delays and Target-Cell Dynamics on In Vivo Viral Infections, SIAM Journal on Applied Mathematics, 2010, 70, 7, 2434, 10.1137/090779322
  • 39. Ying Lv, Zhixing Hu, Fucheng Liao, The stability and Hopf bifurcation for an HIV model with saturated infection rate and double delays, International Journal of Biomathematics, 2018, 11, 03, 1850040, 10.1142/S1793524518500407
  • 40. Gang Huang, Yasuhiro Takeuchi, Global analysis on delay epidemiological dynamic models with nonlinear incidence, Journal of Mathematical Biology, 2011, 63, 1, 125, 10.1007/s00285-010-0368-2
  • 41. Zhisheng Shuai, P. van den Driessche, Impact of heterogeneity on the dynamics of an SEIR epidemic model, Mathematical Biosciences and Engineering, 2012, 9, 2, 393, 10.3934/mbe.2012.9.393
  • 42. JINLIANG WANG, YASUHIRO TAKEUCHI, SHENGQIANG LIU, A MULTI-GROUP SVEIR EPIDEMIC MODEL WITH DISTRIBUTED DELAY AND VACCINATION, International Journal of Biomathematics, 2012, 05, 03, 1260001, 10.1142/S1793524512600017
  • 43. Xia Wang, Shengqiang Liu, Global properties of a delayed SIR epidemic model with multiple parallel infectious stages, Mathematical Biosciences and Engineering, 2012, 9, 3, 685, 10.3934/mbe.2012.9.685
  • 44. O. Sharomi, A.B. Gumel, Dynamical analysis of a sex-structured Chlamydia trachomatis transmission model with time delay, Nonlinear Analysis: Real World Applications, 2011, 12, 2, 837, 10.1016/j.nonrwa.2010.08.010
  • 45. Yan Li, Wan-Tong Li, Fei-Ying Yang, Traveling waves for a nonlocal dispersal SIR model with delay and external supplies, Applied Mathematics and Computation, 2014, 247, 723, 10.1016/j.amc.2014.09.072
  • 46. Yuming Chen, Junyuan Yang, Fengqin Zhang, The global stability of an SIRS model with infection age, Mathematical Biosciences and Engineering, 2014, 11, 3, 449, 10.3934/mbe.2014.11.449
  • 47. C. Connell McCluskey, Using Lyapunov Functions to Construct Lyapunov Functionals for Delay Differential Equations, SIAM Journal on Applied Dynamical Systems, 2015, 14, 1, 1, 10.1137/140971683
  • 48. Leonid Shaikhet, Andrei Korobeinikov, Stability of a stochastic model for HIV-1 dynamics within a host, Applicable Analysis, 2016, 95, 6, 1228, 10.1080/00036811.2015.1058363
  • 49. Bedr'Eddine Ainseba, Houssein Ayoub, Michel Langlais, An Age-Structured Model for T Cell Homeostasis in Vivo, SIAM Journal on Applied Mathematics, 2014, 74, 5, 1463, 10.1137/130949610
  • 50. Paul Georgescu, Daniel Maxin, Hong Zhang, Global stability results for models of commensalism, International Journal of Biomathematics, 2017, 10, 03, 1750037, 10.1142/S1793524517500371
  • 51. Jinliang Wang, Jiying Lang, Yuming Chen, Global threshold dynamics of an SVIR model with age-dependent infection and relapse, Journal of Biological Dynamics, 2017, 11, sup2, 427, 10.1080/17513758.2016.1226436
  • 52. Horst R. Thieme, Global stability of the endemic equilibrium in infinite dimension: Lyapunov functions and positive operators, Journal of Differential Equations, 2011, 250, 9, 3772, 10.1016/j.jde.2011.01.007
  • 53. B. G. Sampath Aruna Pradeep, Wanbiao Ma, Wei Wang, Stability and Hopf bifurcation analysis of an SEIR model with nonlinear incidence rate and relapse, Journal of Statistics and Management Systems, 2017, 20, 3, 483, 10.1080/09720510.2016.1228321
  • 54. Jinliang Wang, Jingmei Pang, Toshikazu Kuniya, A note on global stability for malaria infections model with latencies, Mathematical Biosciences and Engineering, 2014, 11, 4, 995, 10.3934/mbe.2014.11.995
  • 55. Bentout Soufiane, Tarik Mohammed Touaoula, Global analysis of an infection age model with a class of nonlinear incidence rates, Journal of Mathematical Analysis and Applications, 2016, 434, 2, 1211, 10.1016/j.jmaa.2015.09.066
  • 56. Tianhu Yu, Dengqing Cao, Shengqiang Liu, Epidemic model with group mixing: Stability and optimal control based on limited vaccination resources, Communications in Nonlinear Science and Numerical Simulation, 2018, 61, 54, 10.1016/j.cnsns.2018.01.011
  • 57. P. Magal, C.C. McCluskey, G.F. Webb, Lyapunov functional and global asymptotic stability for an infection-age model, Applicable Analysis, 2010, 89, 7, 1109, 10.1080/00036810903208122
  • 58. C. McCluskey, Global stability for an SEI epidemiological model with continuous age-structure in the exposed and infectious classes, Mathematical Biosciences and Engineering, 2012, 9, 4, 819, 10.3934/mbe.2012.9.819
  • 59. Mohamed Nor Frioui, Sofiane El-hadi Miri, Tarik Mohamed Touaoula, Unified Lyapunov functional for an age-structured virus model with very general nonlinear infection response, Journal of Applied Mathematics and Computing, 2017, 10.1007/s12190-017-1133-0
  • 60. Yoji Otani, Tsuyoshi Kajiwara, Toru Sasaki, Lyapunov functionals for virus-immune models with infinite delay, Discrete and Continuous Dynamical Systems - Series B, 2015, 20, 9, 3093, 10.3934/dcdsb.2015.20.3093
  • 61. Xavier Bardina, Marco Ferrante, Carles Rovira, Stochastic Epidemic SEIRS Models with a Constant Latency Period, Mediterranean Journal of Mathematics, 2017, 14, 4, 10.1007/s00009-017-0977-8
  • 62. Andrey Melnik, Andrei Korobeinikov, Global asymptotic properties of staged models with multiple progression pathways for infectious diseases, Mathematical Biosciences and Engineering, 2011, 8, 4, 1019, 10.3934/mbe.2011.8.1019
  • 63. Jinliang Wang, Jingmei Pang, Xianning Liu, Modelling diseases with relapse and nonlinear incidence of infection: a multi-group epidemic model, Journal of Biological Dynamics, 2014, 8, 1, 99, 10.1080/17513758.2014.912682
  • 64. Michael Y. Li, Zhisheng Shuai, Chuncheng Wang, Global stability of multi-group epidemic models with distributed delays, Journal of Mathematical Analysis and Applications, 2010, 361, 1, 38, 10.1016/j.jmaa.2009.09.017
  • 65. Jinliang Wang, Ran Zhang, Toshikazu Kuniya, The dynamics of an SVIR epidemiological model with infection age: Table 1., IMA Journal of Applied Mathematics, 2016, 81, 2, 321, 10.1093/imamat/hxv039
  • 66. Li-Ming Cai, Bao-Zhu Guo, A note for the global stability of a delay differential equation of hepatitis B virus infection, Mathematical Biosciences and Engineering, 2011, 8, 3, 689, 10.3934/mbe.2011.8.689
  • 67. Jinliang Wang, Ran Zhang, Toshikazu Kuniya, The stability analysis of an SVEIR model with continuous age-structure in the exposed and infectious classes, Journal of Biological Dynamics, 2015, 9, 1, 73, 10.1080/17513758.2015.1006696
  • 68. Michael Y. Li, Hongying Shu, Global dynamics of a mathematical model for HTLV-I infection of CD4+ T cells with delayed CTL response, Nonlinear Analysis: Real World Applications, 2012, 13, 3, 1080, 10.1016/j.nonrwa.2011.02.026
  • 69. Salih Djilali, Tarik Mohammed Touaoula, Sofiane El-Hadi Miri, A Heroin Epidemic Model: Very General Non Linear Incidence, Treat-Age, and Global Stability, Acta Applicandae Mathematicae, 2017, 152, 1, 171, 10.1007/s10440-017-0117-2
  • 70. Shengqiang Liu, Shaokai Wang, Lin Wang, Global dynamics of delay epidemic models with nonlinear incidence rate and relapse, Nonlinear Analysis: Real World Applications, 2011, 12, 1, 119, 10.1016/j.nonrwa.2010.06.001
  • 71. Liming Cai, Bin Fang, Xuezhi Li, A note of a staged progression HIV model with imperfect vaccine, Applied Mathematics and Computation, 2014, 234, 412, 10.1016/j.amc.2014.01.179
  • 72. Ram P. Sigdel, C. McCluskey, Disease dynamics for the hometown of migrant workers, Mathematical Biosciences and Engineering, 2014, 11, 5, 1175, 10.3934/mbe.2014.11.1175
  • 73. Gang Huang, Yueping Dong, A note on global properties for a stage structured predator–prey model with mutual interference, Advances in Difference Equations, 2018, 2018, 1, 10.1186/s13662-018-1767-8
  • 74. Michael T. Meehan, Daniel G. Cocks, Johannes Müller, Emma S. McBryde, Global stability properties of a class of renewal epidemic models, Journal of Mathematical Biology, 2019, 10.1007/s00285-018-01324-1

Reader Comments

your name: *   your email: *  

Copyright Info: 2009, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved